Alert archive / Idaho / High Wind Warnings in 2014

High Wind Warning 1, NWS Boise, ID

March 16, 2014Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this high wind warning at Mar 16, 2014, 4:34 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Mar 17, 2014, 6:00 AM MDT. It was in force for 12 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 16, 2014, 4:34 AM MDT (10:34 UTC)
In effect from
Mar 17, 2014, 6:00 AM MDT
Expired
Mar 17, 2014, 6:00 PM MDT
In force
12 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 10:06 AM MDTNON-TSTM WND GST 61Jerome, IDFROM THE SW. WIND CHILL 22.
Mar 17, 11:24 AM MDTNON-TSTM WND GST 63Jerome, IDPEAK POST FRONTAL GUST SO FAR...FROM THE WSW.
Mar 17, 11:25 AM MDTNON-TSTM WND GST 0Hagerman, ID300 CUSTOMERS WITHOUT POWER.
Mar 17, 11:36 AM MDTNON-TSTM WND DMG3 Nne Twin Falls, IDACCESSED AT 1250 PM MAGIC VALLEY NEWS MEDIA AT 1136 PM REPORTED TWO SEMIS OVERTURNED ON OR NEAR PERRINE BRIDGE RESULTING IN PERRINE BRIDGE CLOSURE. AS OF 1250 NO POWER OUTAGES REPORTED IN TWIN FALLS PER 388-2323.
Mar 17, 11:57 AM MDTNON-TSTM WND GST 67Twin Falls, IDPEAK GUST SO FAR...POST FRONTAL FROM THE WEST.
Mar 17, 12:09 PM MDTNON-TSTM WND DMGKimberly, IDABOUT 400 CUSTOMERS INCLUDING SOME IRRIGATION PUMPS LACK POWER.
Mar 17, 12:42 PM MDTNON-TSTM WND DMGJerome, IDABOUT 200 CUSTOMERS INCLUDING SEVERAL IRRIGATION PUMPS LACK POWER.
Mar 17, 12:46 PM MDTNON-TSTM WND DMGGooding, IDAS OF 1246 PM 950 CUSTOMERS WERE REPORTED WITHOUT POWER...WITH CREWS HAVING RESPONDED TO A TREE FELLED ON A POWER LINE.
Mar 17, 1:00 PM MDTNON-TSTM WND GST 627 Sse Norton Bay, IDWSW WIND 51 GUSTING TO 59 MPH AT 715 AM NEAR THE COLD FRONT...DECREASED LATE MORNING THEN INCREASED AGAIN TO 47-51 MPH GUSTING 58-62 MPH FROM THE WEST AROUND 1230-1245 PM.
Mar 17, 1:51 PM MDTNON-TSTM WND DMG2 N Twin Falls, IDDOWNED POWER LINES US 93 MP 50 NEAR TWIN FALLS AT GOLF COURSE ROAD.
Mar 17, 6:00 PM MDTSNOW 230 Wsw Burley, IDMAGIC MOUNTAIN SNOTEL 6833 MSL. 12-HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3256 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS75 KBOI 161034
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
434 AM MDT SUN MAR 16 2014

...VERY WINDY AND MUCH COLDER MONDAY...

.A SHARP COLD FRONT WILL CROSS SOUTHEAST OREGON AND SOUTHWEST
IDAHO EARLY MONDAY MORNING. A BURST OF STRONG GUSTY WINDS WILL
ACCOMPANY THE FRONTAL PASSAGE WITH WINDY CONDITIONS CONTINUING
BEHIND THE FRONT FOR MUCH OF THE DAY. IN ADDITION TEMPERATURES
WILL BE 15 TO 25 DEGREES COLDER THAN SUNDAY.

IDZ033-161145-
/O.CAN.KBOI.WI.Y.0006.140317T1800Z-140318T0000Z/
UPPER WEISER RIVER-
434 AM MDT SUN MAR 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE UPPER WEISER RIVER. 

A COLD FRONTAL PASSAGE ON MONDAY MORNING WILL BRING GUSTY WINDS TO
35 MPH BUT THESE SPEEDS DO NOT REACH CRITERIA FOR AN ADVISORY.

$$

IDZ016-030-162130-
/O.UPG.KBOI.WI.Y.0006.140317T1800Z-140318T0000Z/
/O.NEW.KBOI.HW.W.0001.140317T1500Z-140318T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
434 AM MDT SUN MAR 16 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT MONDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL FOLLOW A COLD FRONTAL PASSAGE
  MONDAY MORNING...BUT WILL REMAIN GUSTY THROUGH THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... DUE
  TO STRONG CROSS WINDS. MINOR PROPERTY DAMAGE. SMALL TREE LIMBS
  MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ015-029-162130-
/O.EXA.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
434 AM MDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS...WHICH
IS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL FOLLOW A COLD FRONTAL PASSAGE
  MONDAY MORNING...BUT WILL REMAIN GUSTY THROUGH THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS...
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE. SMALL TREE LIMBS 
  MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-162130-
/O.EXT.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
434 AM MDT SUN MAR 16 2014

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

THE WIND ADVISORY FOR THE LOWER TREASURE VALLEY AND UPPER TREASURE
VALLEY IS NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL FOLLOW A COLD FRONTAL PASSAGE
  MONDAY MORNING...BUT WILL REMAIN GUSTY THROUGH THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS...
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE. SMALL TREE LIMBS 
  MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ORZ063-064-162130-
/O.CON.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
434 AM MDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /5 AM PDT/ TO
6 PM MDT /5 PM PDT/ MONDAY...

A WIND ADVISORY FOR MALHEUR COUNTY AND THE LOWER TREASURE VALLEY
OF OREGON REMAINS IN EFFECT FROM 6 AM MDT /5 AM PDT/ TO 6 PM MDT
/5 PM PDT/ MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...STRONGEST WINDS WILL FOLLOW A COLD FRONTAL PASSAGE
  MONDAY MORNING...BUT WILL REMAIN GUSTY THROUGH THE AFTERNOON. 

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS...
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE. SMALL TREE LIMBS 
  MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
6 follow-up statements
193 
WWUS75 KBOI 161945
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
145 PM MDT SUN MAR 16 2014

...THREAT OF LOCALIZED DAMAGING WINDS MONDAY...

.GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH THIS AFTERNOON AND EVENING
WILL INCREASE TO 25 TO 35 MPH ACROSS SOUTHEAST OREGON AND MUCH OF
SOUTHWEST IDAHO LATER TONIGHT. A BRIEF BURST OF WIND TO 60 MPH IS
EXPECTED ACROSS THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY ZONES MONDAY MORNING DUE TO A COLD FRONT. THE FRONT WILL
ALSO BRING A BRIEF BURST OF WIND TO AROUND 45 MPH ACROSS THE
TREASURE VALLEY...SOUTH TO THE NEVADA BORDER AND THROUGH MALHEUR
COUNTY EARLY MONDAY WITH THE COLD FRONT. VERY WINDY CONDITIONS
ARE LIKELY BEHIND THE FRONT FOR MUCH OF THE DAY. IN ADDITION
TEMPERATURES WILL BE 15 TO 25 DEGREES COLDER THAN TODAY.

IDZ016-030-170745-
/O.CON.KBOI.HW.W.0001.140317T1500Z-140318T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
145 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
MONDAY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY ZONES.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONGEST WINDS WILL BE NEAR A COLD FRONTAL PASSAGE
  MONDAY MORNING...BUT WILL REMAIN VERY WINDY THROUGH THE
  AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... DUE
  TO STRONG CROSS WINDS. LOCAL PROPERTY DAMAGE EXPECTED. SMALL 
  TREE LIMBS MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ012-014-015-029-ORZ063-064-170745-
/O.CON.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
145 PM MDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /5 AM PDT/ TO
6 PM MDT /5 PM PDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /5 AM PDT/ TO
6 PM MDT /5 PM PDT/ MONDAY FOR THE ENTIRE TREASURE
VALLEY...MALHEUR COUNTY...SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS
ZONES.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL BE NEAR A COLD FRONTAL PASSAGE
  MONDAY MORNING...BUT WILL REMAIN GUSTY THROUGH THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... DUE
  TO CROSS WINDS. MINOR PROPERTY DAMAGE POSSIBLE. SMALL TREE
  LIMBS MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
957 
WWUS75 KBOI 170454
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1054 PM MDT SUN MAR 16 2014

...THREAT OF LOCALIZED DAMAGING WINDS MONDAY...

.A STRONG FAST-MOVING COLD FRONT WILL CROSS SOUTHEAST OREGON AND
SOUTHWEST IDAHO EARLY MONDAY MORNING. A BURST OF STRONG WINDS WILL
ACCOMPANY THE FRONT...FOLLOWED BY VERY WINDY CONDITIONS THROUGH
THE AFTERNOON. THE STRONGEST WINDS WILL BE IN THE WESTERN MAGIC
VALLEY AND SOUTHERN TWIN FALLS COUNTY WHERE THERE IS A THREAT OF
LOCALLY DAMAGING WINDS. 

IDZ016-030-171300-
/O.CON.KBOI.HW.W.0001.140317T1500Z-140318T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1054 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE WESTERN MAGIC VALLEY
AND SOUTHERN TWIN FALLS COUNTY FROM 9 AM TO 6 PM MDT MONDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WINDS WILL ACCOMPANY A COLD FRONT MONDAY
  MORNING WITH POST-FRONTAL WINDS REMAINING STRONG THROUGH THE
  AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS...DUE
  TO STRONG CROSS WINDS. LOCAL PROPERTY DAMAGE EXPECTED. SMALL
  TREE LIMBS MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ012-014-015-029-ORZ063-064-171300-
/O.CON.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
1054 PM MDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /5 AM PDT/ TO 6
PM MDT /5 PM PDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE TREASURE
VALLEY...SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS...AND MALHEUR
COUNTY FROM 6 AM MDT /5 AM PDT/ TO 6 PM MDT /5 PM PDT/ MONDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...VERY WINDY CONDITIONS WILL ACCOMPANY A COLD FRONT
  MONDAY MORNING AND WILL REMAIN VERY WINDY THROUGH THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... 
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE POSSIBLE. SMALL TREE 
  LIMBS MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
176 
WWUS75 KBOI 171018
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
418 AM MDT MON MAR 17 2014

IDZ016-030-180000-
/O.CON.KBOI.HW.W.0001.140317T1500Z-140318T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
418 AM MDT MON MAR 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE WESTERN MAGIC VALLEY
AND SOUTHERN TWIN FALLS COUNTY FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WINDS WILL ACCOMPANY A COLD FRONT MONDAY 
  MORNING WITH POST-FRONTAL WINDS REMAINING STRONG THROUGH THE 
  AFTERNOON. 

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS...DUE
  TO STRONG CROSS WINDS. LOCAL PROPERTY DAMAGE EXPECTED. SMALL
  TREE LIMBS MAY BE BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ012-014-015-029-ORZ063-064-180000-
/O.CON.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
418 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE LOWER AND UPPER TREASURE
VALLEYS...SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS...MALHEUR COUNTY
AND LOWER TREASURE VALLEY OF OREGON UNTIL 6 PM MDT /5 PM PDT/
THIS EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...VERY WINDY CONDITIONS WILL ACCOMPANY A COLD FRONT 
  MONDAY MORNING AND WILL REMAIN VERY WINDY THROUGH THE 
  AFTERNOON. 

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... 
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE POSSIBLE. SMALL TREE 
  LIMBS MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
554 
WWUS75 KBOI 171122
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
522 AM MDT MON MAR 17 2014

IDZ016-030-171930-
/O.EXT.KBOI.HW.W.0001.140317T1200Z-140318T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
522 AM MDT MON MAR 17 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN
TWIN FALLS COUNTY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WINDS WILL ACCOMPANY A COLD FRONT MONDAY 
  MORNING WITH POST-FRONTAL WINDS REMAINING STRONG THROUGH THE 
  AFTERNOON. 

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS...
  DUE TO STRONG CROSS WINDS. LOCAL PROPERTY DAMAGE EXPECTED. 
  SMALL TREE LIMBS MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ012-014-015-029-ORZ063-064-171930-
/O.CON.KBOI.WI.Y.0006.140317T1200Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
522 AM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE TREASURE
VALLEY...SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS...MALHEUR COUNTY
AND LOWER TREASURE VALLEY OF OREGON UNTIL 6 PM MDT /5 PM PDT/
THIS EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...VERY WINDY CONDITIONS WILL ACCOMPANY A COLD FRONT 
  MONDAY MORNING AND WILL REMAIN VERY WINDY THROUGH THE 
  AFTERNOON. 

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... 
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE POSSIBLE. SMALL TREE 
  LIMBS MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
129 
WWUS75 KBOI 172133
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
333 PM MDT MON MAR 17 2014

...VERY WINDY THIS EVENING ACROSS THE WEST MAGIC VALLEY...

.POST FRONTAL HIGH WINDS THROUGH 6PM WILL DIMINISH TO 30 TO 40
MPH WITH GUSTS TO 50 MPH THROUGH THE EVENING ACROSS THE WEST MAGIC
VALLEY AND SOUTHERN TWIN FALLS COUNTY.

IDZ016-030-180300-
/O.EXB.KBOI.WI.Y.0006.140318T0000Z-140318T0300Z/
/O.CON.KBOI.HW.W.0001.000000T0000Z-140318T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
333 PM MDT MON MAR 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM UNTIL 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH WILL FOLLOW THE HIGH WIND WARNING AFTER 6 PM MDT
THIS EVENING FOR THE WEST MAGIC VALLEY AND SOUTH TWIN FALLS COUNTY
ZONES.

* WINDS...WEST 40 TO 58 MPH THIS AFTERNOON THEN 35 TO 45 MPH THIS
  EVENING.

* TIMING...UNTIL 9 PM.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... DUE
  TO CROSS WINDS. MINOR PROPERTY DAMAGE. SMALL TREE LIMBS MAY BE
  BROUGHT DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-015-029-ORZ063-064-180000-
/O.CON.KBOI.WI.Y.0006.000000T0000Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
333 PM MDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH MAINLY
  EAST OF BOISE.

* TIMING...THROUGH THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... DUE
  TO CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
957 
WWUS75 KBOI 172358
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
558 PM MDT MON MAR 17 2014

...WINDY THIS EVENING ACROSS THE WEST MAGIC VALLEY...

. WIND SPEEDS WILL DIMINISH TO 30 TO 40 MPH WITH GUSTS TO 50 MPH
THROUGH THE EVENING ACROSS THE WEST MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY. THEREFORE...THE HIGH WIND WARNING THAT HAD BEEN IN
EFFECT WILL BE LOWERED TO A WIND ADVISORY FROM 6 PM MDT TO 9 PM
MDT. THIS WIND ADVISORY WILL THEN EXPIRE AT 9 PM MDT.

IDZ016-030-180300-
/O.EXP.KBOI.HW.W.0001.000000T0000Z-140318T0000Z/
/O.CON.KBOI.WI.Y.0006.140318T0000Z-140318T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
558 PM MDT MON MAR 17 2014

...WIND ADVISORY IS IN EFFECT FOR THE WESTERN MAGIC VALLEY UNTIL
9 PM MDT THIS EVENING...REPLACING THE HIGH WIND WARNING WHICH HAD
BEEN IN EFFECT...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. A
WIND ADVISORY IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* WINDS...SUSTAINED 30 TO 40 MPH THIS EVENING.

* TIMING...UNTIL 9 PM.

* IMPACTS...TRAVEL HAZARD...ESPECIALLY ON NORTH-SOUTH ROADS... 
  DUE TO CROSS WINDS. MINOR PROPERTY DAMAGE. SMALL TREE LIMBS 
  MAY BE BROUGHT DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-015-029-ORZ063-064-180100-
/O.EXP.KBOI.WI.Y.0006.000000T0000Z-140318T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
558 PM MDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING. 

AFTER A WINDY DAY ACROSS THE REGION...THE EVENING IS EXPECTED TO
SEE A DECREASE IN WIND SPEED. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 6 PM MDT. GUSTS BETWEEN 30 ARE 40 MPH ARE
STILL POSSIBLE THROUGH AROUND 9 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Mar 16, 3:59 AM MDT, 35 minutes earlier.

Area forecast discussion, Mar 16, 3:59 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
359 AM MDT SUN MAR 16 2014

.SHORT TERM...TODAY THROUGH MONDAY...STRONG COLD FRONT WILL BRING
A SIGNIFICANT CHANGE TO THE WEATHER OVER THE NEXT 24-36 HOURS.
TODAY IS MOSTLY SUNNY AND MILD WITH TEMPERATURES 10-15 DEGREES
ABOVE NORMAL. GUSTY S-SW WINDS UP TO 30 MPH WILL DEVELOP ACROSS
OREGON THIS AFTERNOON AHEAD OF THE COLD FRONT. MONDAY MORNING A
FAST MOVING UPPER SHORT WAVE TROUGH AND ACCOMPANYING COLD FRONT
WILL RIP THROUGH SE OREGON AND SW IDAHO BRINING GUSTY WINDS... AND
MUCH COOLER TEMPERATURES ALONG WITH RAIN AND MTN SNOW. FORECAST
SOUNDINGS SHOW WINDS TO 55 KTS JUST OFF THE SURFACE AND WITH THE
FRONTAL PASSAGE MIXING OUT ANY SURFACE INVERSION...GUSTS OF 45-55
MPH ARE LIKELY ACROSS SW IDAHO AND SE OREGON MONDAY MORNING. HAVE
KEPT THE ADVISORY GOING AND UPGRADED THE WESTERN MAGIC VALLEY AND
SOUTHERN TWIN FALLS COUNTY ZONES TO A HIGH WIND WARNING WHERE
MODEL GUIDANCE SUPPORTS A PERIOD OF SUSTAINED WINDS OVER 40 MPH.
HIGH TEMPERATURES WILL BE 15-25 DEGREES COOLER ON MONDAY AND
COUPLED WITH THE GUSTY WINDS IT WILL FEEL EVEN COLDER. VALLEYS
SEE RAIN WITH THE FRONTAL PASSAGE AND ARE QUICK TO DRY OUT MONDAY
AFTERNOON. IN THE MOUNTAINS SNOW LEVELS DROP FROM 7K TO 4K FEET
WITH THE FRONT WHILE INSTABILITY AND NW FLOW WILL KEEP SHOWERS
GOING THROUGH THE AFTERNOON.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...COOL CONDITIONS WILL
CONTINUE INTO TUESDAY...AS NORTHWESTERLY FLOW ALOFT DOMINATES BEHIND
THE EXITING STORM SYSTEM. TEMPERATURES WILL MODERATE BACK TO
SEASONAL NORMALS BY WEDNESDAY...AS BROAD CYCLONIC FLOW BECOMES THE
MAIN WEATHER FEATURE ACROSS THE NORTHWEST CONUS. SEVERAL EMBEDDED
SHORT WAVES WILL TRAVERSE OREGON/IDAHO IN THIS PATTERN - WITH MAIN
EFFECT BEING A CHANCE OF SHOWERS ACROSS THE WALLOWA...WEST
CENTRAL...AND BOISE MOUNTAINS WEDNESDAY THROUGH EARLY SATURDAY.
WARMER AND GENERALLY DRIER NEXT SUNDAY IN RESPONSE TO A PACIFIC
RIDGE BUILDING INLAND OVER THE PACIFIC NORTHWEST.

&&

.AVIATION...WIDESPREAD VFR UNDER SCT-BKN HIGH CLOUDS. LIGHT SE TO SW
SURFACE WINDS THROUGH 18Z...THEN SUSTAINED 10 TO 20 KTS THIS
AFTERNOON. GUSTS TO 30 KTS LIKELY ACROSS SE OREGON THROUGH 02Z.
WESTERLY WINDS ALOFT WILL AVERAGE 30 KTS AT 10K FT MSL. DRAMATIC
INCREASE IN WINDS /SFC AND ALOFT/ BY LATE SUNDAY NIGHT...AS A STRONG
COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING FROM 9 AM TO 6 PM MDT MONDAY IDZ016-030.
     WIND ADVISORY FROM 6 AM TO 6 PM MDT MONDAY IDZ012-014-015-029.
OR...WIND ADVISORY FROM 6 AM MDT /5 AM PDT/ TO 6 PM MDT /5 PM PDT/
     MONDAY ORZ063-064.

&&

WEATHER.GOV/BOISE

SHORT TERM...DG
LONG TERM....MT
AVIATION.....MT
Hazardous weather outlook, Mar 15, 5:41 AM MDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
541 AM MDT SAT MAR 15 2014

IDZ011>013-028-029-033-ORZ061>064-161145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
541 AM MDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS NEEDED AT THIS TIME.

IDZ014>016-030-161145-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
541 AM MDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL BRING MODERATE /POSSIBLY STRONG/ SURFACE WINDS
TO PORTIONS OF SOUTHCENTRAL IDAHO MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS NEEDED AT THIS TIME.

Nearby

High Wind Warnings in Idaho, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.